Asian Journal of Mathematics

Volume 21 (2017)

Number 3

Deformations of homogeneous associative submanifolds in nearly parallel $G_2$-manifolds

Pages: 429 – 462

DOI: http://dx.doi.org/10.4310/AJM.2017.v21.n3.a2

Author

Kotaro Kawai (Department of Mathematics, Gakushuin University, Toshima, Tokyo, Japan)

Abstract

A nearly parallel $G_2$-manifold $Y$ is a Riemannian $7$-manifold whose cone $C(Y) = \mathbb{R}_{\gt 0} \times Y$ has the holonomy group contained in $\mathrm{Spin}(7)$. In other words, it is a spin $7$-manifold with a real Killing spinor.

We have a special class of calibrated submanifolds called Cayley submanifolds in $C(Y)$. An associative submanifold in $Y$ is a minimal $3$-submanifold whose cone is Cayley. We study its deformations, namely, Cayley cone deformations, explicitly when it is homogeneous in the $7$-sphere $S^7$.

Keywords

associative submanifolds, nearly parallel $G_2$-manifolds, Cayley cones

2010 Mathematics Subject Classification

53C30, 53C38

Full Text (PDF format)

The author is supported by Grant-in-Aid for JSPS fellows (26-7067).

Received 30 July 2014

Published 5 July 2017